Translator Disclaimer
2016 The membership problem for $3$–manifold groups is solvable
Stefan Friedl, Henry Wilton
Algebr. Geom. Topol. 16(4): 1827-1850 (2016). DOI: 10.2140/agt.2016.16.1827

Abstract

We show that the membership problem for finitely generated subgroups of 3–manifold groups is uniformly solvable. That is, there is an algorithm that takes as input a presentation for the fundamental group π of a compact 3–manifold, a finite generating set for a subgroup Γ, and an element g π, and determines whether or not g Γ.

Citation

Download Citation

Stefan Friedl. Henry Wilton. "The membership problem for $3$–manifold groups is solvable." Algebr. Geom. Topol. 16 (4) 1827 - 1850, 2016. https://doi.org/10.2140/agt.2016.16.1827

Information

Received: 14 February 2014; Revised: 26 November 2015; Accepted: 6 December 2015; Published: 2016
First available in Project Euclid: 28 November 2017

zbMATH: 06627562
MathSciNet: MR3546452
Digital Object Identifier: 10.2140/agt.2016.16.1827

Subjects:
Primary: 20E26, 57M05

Rights: Copyright © 2016 Mathematical Sciences Publishers

JOURNAL ARTICLE
24 PAGES


SHARE
Vol.16 • No. 4 • 2016
MSP
Back to Top